I have Bipolar and have been recently taking Lithium Carbonate, Effexor XR, Geodon, and
Klonopin. My psychatrist has been lowering my Effexor dose over the last few months. And I have been having issues with some dizziness with each decrease in dose. A little over two weeks ago, I took my last Effexor dose. Since then I've been having problems with severe vertigo, nausea, and "brain zaps." My psychiatrist says it can't be the Effexor, although the timing fits, since she says Effexor withdrawal doesn't generally result in dizziness.
I have had to go to the ER twice because of the inability to keep anything down. I've had a CAT scan, MRI, and blood work (esp. to check my lithium level), and all have come back normal. The ER docs suggested a neurologist appointment, but I can't get in to see one for over 2 more weeks. I am miserable, and not sure a neurologist can even help. If it is Effexor withdrawal, what could a neurologist do about it? And if the psychatrist is right, what else could it be?